Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 136, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 29, 2000, 8:24 PM CDT for Thomas County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2000, 8:24 PM CDT (01:24 UTC)
- Expired
- Jun 29, 2000, 9:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Thomas County, KS
The radar
The Goodland radar (KGLD), 56 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 29, 7:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 4028 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:33 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 29, 3:33 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 233 PM MDT THU JUN 29 2000 ...LOCATION AND CHANCE FOR STORMS MAIN CHALLENGE THIS PACKAGE... THE DRYLINE HAS MOVED EAST OF KAKO AND EXTENDED FROM NEAR LIMON TO THE FAR EASTERN CORNER OF COLORADO AT 20Z. WARM MID LEVEL TEMPERATURES HAVE SLOWED CONVECTION EARLY THIS AFTERNOON...BUT EXPECT INTENSITY AND COVERAGE OF STORMS TO INCREASE AS STRONG DAYTIME HEATING CONTINUES AND AS STORMS MOVE INTO VERY WARM AND MOIST SOUTHERLY FLOW. EXPECT CAPES TO EXCEED 3000 J/KG AND LIFTED INDICES TO DROP TO BETWEEN -8 AND -10 OVER FAR EASTERN COLORADO BY 00Z. HAVE CHOSEN THE MESO ETA AS THE MODEL OF CHOICE. THE OTHER NCEP MODELS NOT HANDLING THE RESOLUTION OF THE LOW LEVEL MOISTURE FIELDS AND ASSOCIATED CONVECTION AS WELL AS THE MESO ETA. EXPECT BOUNDARY TO MOVE INTO THE FORECAST AREA TONIGHT WITH BEST CHANCE FOR STORMS OVER FAR SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. FOR THE NEXT FEW DAYS...EXPECT RIDGING AND WARMER TEMPERATURES ALOFT TO LIMIT CONVECTION. CHANCES FOR STORMS AFTER SATURDAY ARE EVEN LOWER AS UPPER LEVEL RIDGING BUILDS INTO THE AREA. .GLD...NONE. SKIPPER
In the hours before
Special weather statement, Jun 29, 4:06 PM CDT, 4 hours 18 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-300300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 306 PM MDT THU JUN 29 2000 ...SEVERE THUNDERSTORM WATCH ISSUED FOR PORTIONS OF EXTREME EASTERN COLORADO AND NORTHWEST KANSAS... THE POTENTIAL FOR THUNDERSTORMS ALREADY FORMING IN EASTERN COLORADO TO BECOME SEVERE WILL INCREASE AS THESE STORMS MOVE INTO THE VERY MOIST AND UNSTABLE AIRMASS IN PLACE ALONG THE COLORADO AND KANSAS BORDER. AS A RESULT...THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF EXTREME EASTERN COLORADO AND NORTHWEST KANSAS. INCLUDED IN THIS WATCH ARE YUMA...KIT CARSON AND CHEYENNE COUNTIES IN COLORADO. ALSO INCLUDED ARE CHEYENNE... RAWLINS...DECATUR...NORTON...SHERMAN...THOMAS...SHERIDAN...GRAHAM... WALLACE...LOGAN...GOVE...GREELEY AND WICHITA COUNTIES IN KANSAS. THIS WATCH IS IN EFFECT THROUGH 900 PM MDT (1000 PM CDT). LARGE HAIL UP TO TWO INCHES IN DIAMETER...WIND GUSTS UP TO 80 MPH AND DANGEROUS LIGHTNING ARE POSSIBLE IN THE WATCH AREA. LOCKHART
Local storm report, Jun 29, 5:41 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
441 PM MDT THU JUN 29 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
)
0435 PM 1 N ST FRANCIS KS .88 INCH HAIL
06/29/00 CHEYENNE REPORTED BY STORM
SPOTTER.
NLocal storm report, Jun 29, 6:02 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
502 PM MDT THU JUN 29 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0443 PM 2 S WHEELER KS .88 INCH HAIL
06/29/00 CHEYENNE REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0452 PM 4 SW CHEYENNE WELLS CO .75 INCH HAIL
06/29/00 CHEYENNE REPORTED BY STORM
SPOTTER.
0500 PM WHEELER KS 1 INCH HAIL
06/29/00 CHEYENNE REPORTED BY STORM
> SPOTTER.
0502 PM 5 E WHEELER KS 1 INCH HAIL
06/29/00 CHEYENNE REPORTED BY STORM
SPOTTER.
NLocal storm report, Jun 29, 6:16 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
516 PM MDT THU JUN 29 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM BIRD CITY KS 1 INCH HAIL
06/29/00 CHEYENNE REPORTED BY STORM
SPOTTER.
0507 PM BIRD CITY KS 1.75 INCH HAIL
06/29/00 CHEYENNE REPORTED BY STORM
SPOTTER.
NSpecial weather statement, Jun 29, 7:14 PM CDT, 1 hour 10 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-300114- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 614 PM MDT THU JUN 29 2000 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF NORTHWEST KANSAS AND EASTERN COLORADO UNTIL 11 PM MDT (MIDNIGHT CDT) ...SEVERE THUNDERSTORM WATCH 513 HAS EXPIRED FOR FAR SOUTHWEST NEBRASKA... A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EASTERN KIT CARSON AND CHEYENNE COUNTIES IN COLORADO...AND THE FOLLOWING COUNTIES IN KANSAS...GREELEY...RAWLINS...THOMAS...LOGAN... WICHITA....DECATUR...SHERIDAN...GOVE...NORTON AND GRAHAM. THIS WATCH IS IN EFFECT UNTIL 11 PM MDT (MIDNIGHT CDT). THUNDERSTORMS HAVE MOVED OUT OF THE FOLLOWING COUNTIES IN THE TRI- STATE AREA ALLOWING THE VARIOUS SEVERE THUNDERSTORM WATCHES TO BE CANCELLED OR ALLOWED TO EXPIRE: IN NEBRASKA...DUNDY...HITCHCOCK...AND RED WILLOW COUNTIES. IN COLORADO...YUMA...AND WESTERN KIT CARSON COUNTIES. IN KANSAS...CHEYENNE...WALLACE...AND SHERMAN COUNTIES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.
Special weather statement, Jun 29, 8:11 PM CDT, 13 minutes before
COZ091-092-300215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 711 PM MDT THU JUN 29 2000 ...THE SEVERE THUNDERSTORM WATCH FOR EASTERN KIT CARSON AND CHEYENNE COUNTIES OF EAST CENTRAL COLORADO HAS BEEN CANCELLED... SEVERE THUNDERSTORMS HAVE MOVED OUT OF EASTERN COLORADO. ALTHOUGH SOME WIDELY SCATTERED STORMS ARE STILL POSSIBLE...THEY ARE NO LONGER EXPECTED TO BECOME SEVERE. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR EASTERN KIT CARSON AND CHEYENNE COUNTIES OF EAST CENTRAL COLORADO. BARKER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:04 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman, Thomas | 26 min |
| Jun 29, 7:20 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 55 min |
| Jun 29, 7:24 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 66 min |
| Jun 29, 7:39 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Sheridan | 66 min |
| Jun 29, 7:47 PM CDT | Tornado Warning | GLD | Thomas | 43 min |
| Jun 29, 8:34 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 56 min |
| Jun 29, 8:41 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 34 min |
| Jun 29, 9:14 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.